December  2013, 18(10): 2669-2688. doi: 10.3934/dcdsb.2013.18.2669

On a comparison method to reaction-diffusion systems and its applications to chemotaxis

1. 

Departamento de Matemática Aplicada, Universidad Complutense de Madrid, 28040 Madrid, Spain

2. 

Departamento de Matemática Aplicada, ETSI SI, Universidad Politécnica de Madrid, 28031 Madrid, Spain

Received  November 2012 Revised  April 2013 Published  October 2013

In this paper we consider a general system of reaction-diffusion equations and introduce a comparison method to obtain qualitative properties of its solutions. The comparison method is applied to study the stability of homogeneous steady states and the asymptotic behavior of the solutions of different systems with a chemotactic term. The theoretical results obtained are slightly modified to be applied to the problems where the systems are coupled in the differentiated terms and / or contain nonlocal terms. We obtain results concerning the global stability of the steady states by comparison with solutions of Ordinary Differential Equations.
Citation: Mihaela Negreanu, J. Ignacio Tello. On a comparison method to reaction-diffusion systems and its applications to chemotaxis. Discrete & Continuous Dynamical Systems - B, 2013, 18 (10) : 2669-2688. doi: 10.3934/dcdsb.2013.18.2669
References:
[1]

J. Math. Anal. and Appl., 127 (1987), 377-387. doi: 10.1016/0022-247X(87)90116-8.  Google Scholar

[2]

Proc. American Math. Society, 117 (1993), 199-204. doi: 10.1090/S0002-9939-1993-1143013-3.  Google Scholar

[3]

Proc. American Math. Society, 127 (1999), 2905-2910. doi: 10.1090/S0002-9939-99-05083-2.  Google Scholar

[4]

Nonlinear Analysis, 13 (1998), 263-284. doi: 10.1016/S0362-546X(97)00602-0.  Google Scholar

[5]

An introduction to applied mathematics. Fourth edition. Texts in Applied Mathematics, 11. Springer-Verlag, New York, 1993.  Google Scholar

[6]

Differential equations and Applications, 4 (2012), 121-136. doi: 10.7153/dea-04-08.  Google Scholar

[7]

J. Math. Anal. Appl., 272 (2002), 138-163. doi: 10.1016/S0022-247X(02)00147-6.  Google Scholar

[8]

Nonlinear Analysis: Theory, Methods & Applications, 80 (2013), 1-13. doi: 10.1016/j.na.2012.12.004.  Google Scholar

[9]

Nonlinearity, 26 (2013), 1086-1103. doi: 10.1088/0951-7715/26/4/1083.  Google Scholar

[10]

In the book Comparison Methods and Stability Theory, Lecture Notes in Pure and Appl. Math., 162, pp 277-292. Dekker, New York, 1994.  Google Scholar

[11]

Birkhäuser Advanced Texts: Basler Lehrbücher. [Birkhäuser Advanced Texts: Basel Textbooks] Birkhäuser Verlag, Basel, 2007.  Google Scholar

[12]

SIAM J. Math. Anal., 29 (1998), 1301-1334. doi: 10.1137/S0036141097318900.  Google Scholar

[13]

J. Diff. Equat., 153 (1999), 374-406. doi: 10.1006/jdeq.1998.3535.  Google Scholar

[14]

J. Math. Biology, (2013). doi: 10.1007/s00285-013-0681-7.  Google Scholar

[15]

Communications in Partial Differential Equations, 32 (2007), 849-877. doi: 10.1080/03605300701319003.  Google Scholar

[16]

Nonlinearity, 25 (2012), 1413-1425. doi: 10.1088/0951-7715/25/5/1413.  Google Scholar

[17]

Applied Mathematics and Computation, 180 (2006), 295-308. doi: 10.1016/j.amc.2005.12.020.  Google Scholar

show all references

References:
[1]

J. Math. Anal. and Appl., 127 (1987), 377-387. doi: 10.1016/0022-247X(87)90116-8.  Google Scholar

[2]

Proc. American Math. Society, 117 (1993), 199-204. doi: 10.1090/S0002-9939-1993-1143013-3.  Google Scholar

[3]

Proc. American Math. Society, 127 (1999), 2905-2910. doi: 10.1090/S0002-9939-99-05083-2.  Google Scholar

[4]

Nonlinear Analysis, 13 (1998), 263-284. doi: 10.1016/S0362-546X(97)00602-0.  Google Scholar

[5]

An introduction to applied mathematics. Fourth edition. Texts in Applied Mathematics, 11. Springer-Verlag, New York, 1993.  Google Scholar

[6]

Differential equations and Applications, 4 (2012), 121-136. doi: 10.7153/dea-04-08.  Google Scholar

[7]

J. Math. Anal. Appl., 272 (2002), 138-163. doi: 10.1016/S0022-247X(02)00147-6.  Google Scholar

[8]

Nonlinear Analysis: Theory, Methods & Applications, 80 (2013), 1-13. doi: 10.1016/j.na.2012.12.004.  Google Scholar

[9]

Nonlinearity, 26 (2013), 1086-1103. doi: 10.1088/0951-7715/26/4/1083.  Google Scholar

[10]

In the book Comparison Methods and Stability Theory, Lecture Notes in Pure and Appl. Math., 162, pp 277-292. Dekker, New York, 1994.  Google Scholar

[11]

Birkhäuser Advanced Texts: Basler Lehrbücher. [Birkhäuser Advanced Texts: Basel Textbooks] Birkhäuser Verlag, Basel, 2007.  Google Scholar

[12]

SIAM J. Math. Anal., 29 (1998), 1301-1334. doi: 10.1137/S0036141097318900.  Google Scholar

[13]

J. Diff. Equat., 153 (1999), 374-406. doi: 10.1006/jdeq.1998.3535.  Google Scholar

[14]

J. Math. Biology, (2013). doi: 10.1007/s00285-013-0681-7.  Google Scholar

[15]

Communications in Partial Differential Equations, 32 (2007), 849-877. doi: 10.1080/03605300701319003.  Google Scholar

[16]

Nonlinearity, 25 (2012), 1413-1425. doi: 10.1088/0951-7715/25/5/1413.  Google Scholar

[17]

Applied Mathematics and Computation, 180 (2006), 295-308. doi: 10.1016/j.amc.2005.12.020.  Google Scholar

[1]

Kin Ming Hui, Soojung Kim. Asymptotic large time behavior of singular solutions of the fast diffusion equation. Discrete & Continuous Dynamical Systems, 2017, 37 (11) : 5943-5977. doi: 10.3934/dcds.2017258

[2]

Yongqiang Fu, Xiaoju Zhang. Global existence and asymptotic behavior of weak solutions for time-space fractional Kirchhoff-type diffusion equations. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021091

[3]

Pengyu Chen, Xuping Zhang, Zhitao Zhang. Asymptotic behavior of time periodic solutions for extended Fisher-Kolmogorov equations with delays. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021103

[4]

M. Grasselli, V. Pata. Asymptotic behavior of a parabolic-hyperbolic system. Communications on Pure & Applied Analysis, 2004, 3 (4) : 849-881. doi: 10.3934/cpaa.2004.3.849

[5]

Anderson L. A. de Araujo, Marcelo Montenegro. Existence of solution and asymptotic behavior for a class of parabolic equations. Communications on Pure & Applied Analysis, 2021, 20 (3) : 1213-1227. doi: 10.3934/cpaa.2021017

[6]

Ka Luen Cheung, Man Chun Leung. Asymptotic behavior of positive solutions of the equation $ \Delta u + K u^{\frac{n+2}{n-2}} = 0$ in $IR^n$ and positive scalar curvature. Conference Publications, 2001, 2001 (Special) : 109-120. doi: 10.3934/proc.2001.2001.109

[7]

Lakmi Niwanthi Wadippuli, Ivan Gudoshnikov, Oleg Makarenkov. Global asymptotic stability of nonconvex sweeping processes. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1129-1139. doi: 10.3934/dcdsb.2019212

[8]

Scipio Cuccagna, Masaya Maeda. A survey on asymptotic stability of ground states of nonlinear Schrödinger equations II. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1693-1716. doi: 10.3934/dcdss.2020450

[9]

Fumihiko Nakamura. Asymptotic behavior of non-expanding piecewise linear maps in the presence of random noise. Discrete & Continuous Dynamical Systems - B, 2018, 23 (6) : 2457-2473. doi: 10.3934/dcdsb.2018055

[10]

Lingyu Li, Zhang Chen. Asymptotic behavior of non-autonomous random Ginzburg-Landau equation driven by colored noise. Discrete & Continuous Dynamical Systems - B, 2021, 26 (6) : 3303-3333. doi: 10.3934/dcdsb.2020233

[11]

Peng Luo. Comparison theorem for diagonally quadratic BSDEs. Discrete & Continuous Dynamical Systems, 2021, 41 (6) : 2543-2557. doi: 10.3934/dcds.2020374

[12]

Xu Pan, Liangchen Wang. Boundedness and asymptotic stability in a quasilinear two-species chemotaxis system with nonlinear signal production. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021064

[13]

Huan Zhang, Jun Zhou. Asymptotic behaviors of solutions to a sixth-order Boussinesq equation with logarithmic nonlinearity. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021034

[14]

Wenbin Yang, Yujing Gao, Xiaojuan Wang. Diffusion modeling of tumor-CD4$ ^+ $-cytokine interactions with treatments: asymptotic behavior and stationary patterns. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021090

[15]

Qiwei Wu, Liping Luan. Large-time behavior of solutions to unipolar Euler-Poisson equations with time-dependent damping. Communications on Pure & Applied Analysis, 2021, 20 (3) : 995-1023. doi: 10.3934/cpaa.2021003

[16]

Yuta Tanoue. Improved Hoeffding inequality for dependent bounded or sub-Gaussian random variables. Probability, Uncertainty and Quantitative Risk, 2021, 6 (1) : 53-60. doi: 10.3934/puqr.2021003

[17]

Said Taarabti. Positive solutions for the $ p(x)- $Laplacian : Application of the Nehari method. Discrete & Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021029

[18]

Simone Calogero, Juan Calvo, Óscar Sánchez, Juan Soler. Dispersive behavior in galactic dynamics. Discrete & Continuous Dynamical Systems - B, 2010, 14 (1) : 1-16. doi: 10.3934/dcdsb.2010.14.1

[19]

Skyler Simmons. Stability of Broucke's isosceles orbit. Discrete & Continuous Dynamical Systems, 2021, 41 (8) : 3759-3779. doi: 10.3934/dcds.2021015

[20]

Armin Lechleiter, Tobias Rienmüller. Factorization method for the inverse Stokes problem. Inverse Problems & Imaging, 2013, 7 (4) : 1271-1293. doi: 10.3934/ipi.2013.7.1271

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (60)
  • HTML views (0)
  • Cited by (13)

Other articles
by authors

[Back to Top]